Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

White coating on the back of the tongue, painful bumps. Nystatin prescribed for yeast infection. Suggestions?

Hi, My query is about an oral yeast infection which is like a white coating on the back of my tongue , also the tip of my tongue is quiet painful with small bumps. My GP has given me Nystatin tablets and Daktarin oral gel which I have been using for 2 weeks with only a slight improvement, but the condition appears to be very stubborn. I also have developed a slimy feeling in my mouth causing me to spit out saliva that is slimy. I would value your opinion. Thank you. Kind Regards Maxine Inglis
Asked On : Wed, 13 Feb 2013
Answers:  4 Views:  220
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
dear friend.
thanks for sharing your concern.

you have developed oral candidiasis. that is fungal infection of candida albicans.

are you on steroids,or taking prolonged antibiotic?

xerostomia and poor oral hygiene conditions predispose to oral candidiasis.

for this i would recommend,
tab fluconazole 150 mg once daily.

topical application of nystatin is also helpful.

take plenty of fluids,keep yourself hydrated.

maintain very good oral hygiene.

i hope this helps.
Answered: Mon, 25 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Farah Hussain's  Response
Hello and welcome to HCM,
After reading your symptoms i cn say your have developed fungal infection of yeast caused by candida albicans knows as oral candidiasis.
It is caused due to dry mouth conditions or xerostomia , long term use of certain antibiotics ,poor oral hygiene .
i suggest you to apply topical nystatin or ketokenazole oral ointment , maintain good oral hygiene by oral rinsing with lukewarm saline water.
use of cholrhexidine gluconate mouthwash is NOT RECOMMENDED here.
flucanazole tablets 150mg once daily will help in subsiding symptoms.
drink lot of water and keep yourself hydrated.
i hope this helps,
take care.
Answered: Wed, 13 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Neha Gupta's  Response
Welcome to the forum.
you might be having fungal infection of yeast caused by candida albicans knows as oral candidiasis.
Oral thrush and other Candida infections can occur when your immune system is weakened by disease or drugs such as prednisone, or when antibiotics disturb the natural balance of microorganisms in your body
Follow good oral hygiene practices
Avoid mouthwashes or sprays.
See your dentist regularly.
Limit the amount of sugar and yeast-containing foods you eat.
If you smoke, quit
Antifungal medication
Amphotericin B
Some antifungal medications may cause liver damage. For this reason, your doctor will likely perform blood tests to monitor your liver function, especially if you require prolonged treatment or have a history of liver disease
I hope this information has been both informative and helpful for you.
You can consult me again directly through my profile .
Answered: Thu, 14 Feb 2013
I find this answer helpful
  Anonymous's Response
Try betadine gargling for a month.U will find diffrence with it
Answered: Wed, 13 Feb 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor